Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/18020
Title: From intra-transaction to generalized inter-transaction : landscaping multidimensional contexts in association rule mining
Authors: Li, Q
Feng, L
Wong, A
Keywords: Generalized inter-transactional association rule
Intra-transactional association rule
Multidimensional context
Point/scope-wise
Issue Date: 2005
Publisher: Elsevier
Source: Information sciences, 2005, v. 172, no. 3-4, p. 361-395 How to cite?
Journal: Information sciences 
Abstract: The problem of mining multidimensional inter-transactional association rules was recently introduced in [ACM Trans. Inform. Syst. 18(4) (2000) 423; Proc. of the ACM SIGMOD Workshop on Research Issues on Data Mining and Knowledge Discovery, Seattle, Washington, June 1998, p. 12:1]. It extends the scope of mining association rules from traditional single-dimensional intra-transactional associations to multidimensional inter-transactional associations. Inter-transactional association rules can represent not only the associations of items happening within transactions as traditional intra-transactional association rules do, but also the associations of items among different transactions under a multidimensional context. "After McDonald and Burger King open branches, KFC will open a branch two months later and one mile away" is an example of such rules. In this paper, we extend the previous problem definition based on context expansion, and present a more general form of association rules, named generalized multidimensional inter-transactional association rules. An algorithm for mining such generalized inter-transactional association rules is presented by extension of a priori. We report our experiments on applying the algorithm to both real-life and synthetic data sets. Empirical evaluation shows that with the generalized inter-transactional association rules, more comprehensive and interesting association relationships can be detected from data sets.
URI: http://hdl.handle.net/10397/18020
ISSN: 0020-0255
EISSN: 1872-6291
DOI: 10.1016/j.ins.2004.07.006
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

13
Last Week
0
Last month
0
Citations as of Aug 18, 2017

WEB OF SCIENCETM
Citations

10
Last Week
0
Last month
0
Citations as of Aug 21, 2017

Page view(s)

32
Last Week
1
Last month
Checked on Aug 21, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.